Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 14, 2005, 2:03 PM EDT for Lorain County, Ohio. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 2:03 PM EDT (18:03 UTC)
- Expired
- Jun 14, 2005, 3:03 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:15 PM EDT | HAIL 0.75 | Oberlin, OH | |
| Jun 14, 2:25 PM EDT | HAIL 0.75 | South Amherst, OH | |
| Jun 14, 2:40 PM EDT | HAIL 0.88 | South Amherst, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:10 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 141803
SVRCLE
OHC093-141900-
/O.NEW.KCLE.SV.W.0080.050614T1803Z-050614T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
203 PM EDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 300 PM EDT
* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF WELLINGTON...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMHERST...
GRAFTON...
LORAIN...
ELYRIA...
NORTH RIDGEVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4142 8197 4141 8198 4135 8198 4134 8197
4134 8190 4110 8232 4134 8234 4149 8211
4150 8206
$$
LAPLANTE2 follow-up statements
000
WWUS51 KCLE 141823
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
220 PM EDT TUE JUN 14 2005
OHC093-141900-
/O.CON.KCLE.SV.W.0080.000000T0000Z-050614T1900Z/
LORAIN OH-
220 PM EDT TUE JUN 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EDT FOR
LORAIN COUNTY...
AT 215 PM EDT...A TRAINED WEATHER SPOTTER REPORTED NICKEL SIZE HAIL
JUST WEST OF OBERLIN. THIS STORM WAS LOCATED NEAR KIPTON...AND
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMHERST...
GRAFTON...
ELYRIA...
EATON ESTATES...
SHEFFIELD...
NORTH RIDGEVILLE...
SHEFFIELD LAKE...
LAT...LON 4142 8197 4141 8198 4135 8198 4134 8197
4134 8190 4110 8232 4134 8234 4149 8211
4150 8206
$$
BM
&&000
WWUS51 KCLE 141903
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT TUE JUN 14 2005
OHC093-141913-
/O.EXP.KCLE.SV.W.0080.000000T0000Z-050614T1900Z/
LORAIN OH-
303 PM EDT TUE JUN 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY EXPIRED AT 300
PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE ACROSS THE EASTERN PART OF LORAIN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM..
LAT...LON 4142 8197 4141 8198 4135 8198 4134 8197
4134 8190 4110 8232 4134 8234 4149 8211
4150 8206
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:25 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 14, 1:25 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 125 PM EDT TUE JUN 14 2005 .AVIATION(18Z-18Z)... ACTIVE COLD FRONT STILL PUSHING EASTWARD INTO THE OHIO VALLEY REGION. UNSTABLE AIR MASS WILL RESULT IN PSBL SVR TSTM THIS AFTN AND EVE. IFR CONDS WITH PASSING OF THE FRONT DUE TO TSTMS. BEHIND THE FRONT LATER TNGT LOOK FOR MVFR CIGS WITH SOME SHWRS WHICH SHOULD LINGER INTO TUESDAY. WND SW 10 TO 20 MPH SLOWLY BECOMING WEST. HIGHER WNDS NR TSTMS. && .SHORT TERM (TODAY-WEDNESDAY)... FEW TSTM DVPLD OVER NE OH AND CNTRL LERI ERY THIS MRNG AND THEY MAY HOLD ON FOR THE ERY MRNG HRS OVER THE NERN PTN CWA. OTRW MAIN THREAT FOR TSTMS SHUD BE FROM LATE MRNG ON STARTING IN FAR W THEN SPRDG EWD ACRS THE CWA AS STORMS DVPL OUT AHEAD OF COLD FRONT TODAY. SPC HAS PUT JUST ABOUT THE ENTIRE AREA UNDER MODERATE RISK OF SEVERE WEATHER TODAY. STRONG DYNAMICS WITH CAPES ARND 3000J... LIS ARND -6...DEEP LOW LVL MSTR ALG WITH MOD TO STG WINDS ALOFT ADDING TO SEVERE WX THREAT THIS AFTERNOON. WILL TAPER SHWRS/TSTMS OFF OVERNIGHT TNGT. SFC LOW MOVS SLOW INTO SW QUEBEC THU EVNG WITH TROF ROTG DOWN INTO THE LOWER LAKES. SHUD BE ENUF MSTR INSTABILITY FOR SHWRS PSBLY TSTM MNLY NE. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... MADE FEW CHNGS ERY IN PD. ADDED CHC RSHWRS OVER WRN AREAS THU NGT AS ANOTHER TROF MOVES THRU AND LOWER TEMPS ERY IN PD TOO. PREV DISC... UNSEASONABLE UPPER LOW TO DROP SE ACROSS E GRTLKS. DETAILS NOT CLEAR AS TO HOW FAR SOUTH AND WEST SYSTEM WILL MOVE. NEW NAM/ETA TRENDING TOWARD LOW MOVING SE ACROS NEW YORK STATE AND SLIINDG EAST TOWARD NEW ENGLAND WHILE 12Z GFS BROUGHT LOW FARTHER SOUTH ACROSS OHIO. THIS SEEMS A BIT TOO STRONG AND NCEP FAVORS TRACK SLIGHTLY FARTHER NE. SERIES OF SHORT WAVES WILL ROTATE AROUND UPPER LOW WITH THE LAST HOPEFULLY ON FRIDAY SO CHANCE OF RANDOM SHOWERS/STORMS EACH DAY SHIFTING FARTHER ENE LATER IN THE WEEK. TEMPERATURES WILL FLIP FLOP FROM BEING WELL ABOVE NORMAL TO BELOW NORMAL. IF IT WERE TO BE OVERCAST THURSDAY OR FRIDAY TEMPS COULD HOLD IN THE 60S BUT WILL NOT FCST AT THIS TIME SINCE EVEN A LITTLE BIT OF MID JUNE SUNSHINE GOES A LONG WAY AND SHOULD ALLOW TEMPS TO RISE TO 70 OR LOWER 70S. SHOULD BE DRY BY THE WEEKEND WITH MILD DAYS AND COOL NIGHTS WITH A SLOW WARMING TREND DEVELOPING BY EARLY NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...WCR/KOSARIK AVIATION...KIELTYKA
Hazardous weather outlook, Jun 14, 7:10 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 710 AM EDT TUE JUN 14 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150908- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 509 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE AREA AHEAD OF A STRONG COLD FRONT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO WESTERN OHIO BY EARLY AFTERNOON. THEY ARE THEN EXPECTED TO MOVE RAPIDLY EAST ACROSS THE AREA INTO EXTREME EASTERN OHIO AND NORTHWEST PENNSYLVANIA BY LATE AFTERNOON OR THIS EVENING. IT IS LIKELY THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND LOCALLY HEAVY RAINS MAY ALSO ACCOMPANY THE THUNDERSTORMS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY.
In the hours before
Special weather statement, Jun 14, 11:30 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1130 AM EDT TUE JUN 14 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141800- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 1130 AM EDT TUE JUN 14 2005 SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. SEVERE THUNDERSTORMS WILL DEVELOP ACROSS INDIANA AND WESTERN OHIO AND MOVE EASTWARD THIS AFTERNOON. SEVERE THUNDERSTORMS MAY ALSO DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN ADVANCE OF THE MAIN SQUALL LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHERN OHIO UNTIL 7 PM. THE THUNDERSTORM THREAT FOR NORTHWEST PENNSYLVANIA WILL OCCUR FROM MID AFTERNOON THROUGH THE EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND. WINDS MAY GUST IN EXCESS OF 70 MPH WITH SOME OF THE THUNDERSTORMS. LARGE HAIL IS ALSO POSSIBLE AS WELL AS AN ISOLATED TORNADO. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL OCCUR WITH THE PASSAGE OF THE STORMS. RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD PREPARE FOR THE CHANCE OF SEVERE THUNDERSTORMS...ESPECIALLY THE THREAT OF DAMAGING WINDS. KNOW WHERE TO GO IN CASE OF THREATENING WEATHER. THE SAFEST LOCATION IS THE BASEMENT OR LOWEST FLOOR OF AN INTERIOR ROOM AWAY FROM WINDOWS. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:58 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 34 min |
| Jun 14, 2:46 PM EDT | Special Marine Warning | CLE | 59 min | |
| Jun 14, 2:59 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 24 min |
| Jun 14, 3:03 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 21 min |
| Jun 14, 3:08 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 56 min |
| Jun 14, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 59 min |
| Jun 14, 3:35 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 55 min |
| Jun 14, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 21 min |
| Jun 14, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 51 min |
| Jun 14, 3:45 PM EDT | Special Marine Warning | CLE | 60 min | |
| Jun 14, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 56 min |
| Jun 14, 3:51 PM EDT | Special Marine Warning | CLE | 54 min | |
| Jun 14, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 65 min |
| Jun 14, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 50 min |
| Jun 14, 4:05 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 58 min |
| Jun 14, 4:35 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 56 min |
| Jun 14, 4:39 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 37 min |
| Jun 14, 4:51 PM EDT | Special Marine Warning | CLE | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.